Thunderstorm Wind, Wood
- When
- June 11, 2:48 PM CST
- Where
- Wood County, Babock
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.300, -90.133
Thunderstorms, that developed in unstable air in western Wisconsin, downed numerous trees and power lines as they moved through the northeast part of the state. ).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms, that developed in unstable air in western Wisconsin, downed numerous trees and power lines as they moved through the northeast part of the state. A gust to 62 mph was recorded at the automated weather observing station at the Clintonville Airport (Waupaca co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 11, 3:00 AM CST, 11 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT SAT JUN 11 2005 .SYNOPSIS...CURRENT UPR PATTERN WITH TROF OVER THE W AND RIDGE IN THE E WL PERSIST INTO EARLY NEXT WK THEN TRANSITION TO AN AMPLIFYING PATTERN WITH A RIDGE OVER THE PLAINS AND TROFS NR THE COASTS. THE RISK OF TSTMS...AND SVR WX...WL CONT INTO THE WEEKEND AS THE SW UPR FLOW MAINTAINS A FEED OF WARM MOIST AIR INTO THE AREA. PCPN CHCS WL CONT INTO NEXT WK AS UPR SYSTEM LINGERS ACRS THE AREA WHILE THE PATTERN CHG OCCURS. EXPECT A TREND TOWARD COOLER AND DRIER WX BY LATE NEXT WK/THE FOLLOWING WEEKEND AS UPR FLOW BECOMES NWLY. .SYNOPSIS...YDA MORNING THERE WAS A WEAK FRONTAL BOUNDARY ACRS THE FCST AREA WITH A VERY MOIST AND UNSTABLE AIR MASS IN PLACE JUST S OF THE RGN. THE MOISTURE RETURNED NWD INTO THE FCST AREA AS DAYTIME HEATING FURTHER DESTASTABILIZED THE AIR. THAT AIR MASS INTERACTED WITH THE BOUNDARY ACRS THE AREA AND THE TAIL OF A SHRTWV LIFTG NNEWD W OF THE FCST AREA TO PRODUCE FAIRLY WIDESPREAD SVR WX. FRONT STILL LINGERING ACRS THE AREA THIS MORNING...BUT THE MOIST UNSTABLE AIR WAS NOW ESTABILISHED ACRS THE AREA. SFC PLOTS AND THE 00Z RAOBS SUGGESTED THAT THE AIR TO THE S WON/T BE QUITE AS UNSTABLE AS YDA. IT LIKELY WON/T BE VERY WELL CAPPED EITHER...SO THAT WOULD FAVOR MORE SCT TSTM ACTIVITY TDA...AND A LESSER THREAT OF WIDESPREAD SVR WX. SVR STORMS STILL POSSIBLE...HOWEVER. THE FCST AREA WAS IN THE SPC DY1 SLGT RISK OF SVR WX...AND THAT SEEMED REASONABLE. THE MORE TROPICAL AIR WOULD SUPPORT MAINLY A WIND DAMAGE THREAT. EXPECT THE SCT STORMS TO CONT INTO TNGT AND THEN DIMINISH. THE MODELS HINTED AT A SLIGHTLY LESS FAVORABLE SITN FOR PCPN SUN...AS SOMEWHAT DRIER AIR MAY WORK INTO THE N. NOT ENOUGH EVIDENCE TO REMOVE PCPN FM THE FCST YET. STILL SEEMS THAT WEAKLY CAPPED UNSTABLE AIR MASS COULD YIELD SCT AFTN TSTMS. STUCK WITH LOW CHC POPS. SHRTWV AMPLIFYING IN THE PLAINS SUN NGT/MON LIKELY TO CLOSE OFF AS THE LARGE SCALE PATTERN CHG GETS UNDERWAY. CLOSED UPR LOW SHOULD THEN WORK EWD AND EVENTUALLY HELP TO ESTABLISH THE NEW EASTERN NOAM UPR TROF. THE MODELS WERE STRUGGLING WITH THE HANDLING OF THE SYSTEM IN THE CHANGING LARGE SCALE PATTERN...AND OFFERED WIDELY VARYING SOLNS ON THE TRACK AND TIMING OF THE SYSTEM. BROAD BRUSH APPROACH WORKS BEST IN SUCH SITNS. CONTD CHC OF TSTMS INTO MID-WK...THEN LINGERED JUST SHRA FOR A TIME AS THE FCST AREA WL BE ON THE BACK SIDE OF THE SYSTEM MID-WK. TRENDED TEMPS DOWNWARD BY MID-WK. ERN NOAM TROF SHOULD BE WELL ENOUGH ESTABLISHED BY LATE IN THE WK TO ALLOW CANADIAN HIGH TO BUILD SWD FM HUDSON BAY. TOOK TEMPS BACK TO AT OR A BIT BLO NORMAL LEVELS...AND WENT WITH A DRY FCST HEADING INTO NEXT WEEKEND. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT SAT JUN 11 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121715- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND THEN CONTINUE INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREAT IS OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. THE MOST LIKELY TIME OF ACTIVATION WOULD BE DURING THE LATE AFTERNOON AND EVENING. LMZ521-522-541>543-564-121715- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1215 PM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... A WARM AND HUMID AIR MASS WILL REMAIN ACROSS THE AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND THEN CONTINUE INTO TONIGHT. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY THREAT IS OF DAMAGING WINDS. WARM HUMID AIR OVER THE COOLER WATERS OF THE LAKE WILL CAUSE PATCHY FOG FORMATION WITH LOCAL VISIBILITIES OF LESS THAN ONE MILE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE. TE WEATHER.GOV/GREENBAY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 140 PM CDT SAT JUN 11 2005 WIZ030-035-036-045-120000- MARATHON-WOOD-PORTAGE-WAUSHARA- INCLUDING WAUSAU...WISCONSIN RAPIDS...STEVENS POINT AND WAUTOMA 140 PM CDT SAT JUN 11 2005 ...SEVERE THUNDERSTORMS WATCH IN EFFECT FOR PART OF CENTRAL WISCONSIN UNTIL 7 PM CDT... SEVERE THUNDERSTORM WATCH NUMBER 459 IS IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING COUNTIES... MARATHON... WOOD... PORTAGE... WAUSHARA... SEVERE THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL ARE POSSIBLE IN AND NEAR THE WATCH AREA THIS AFTERNOON AND EARLY EVENING. MG WEATHER.GOV/GREENBAY
The La Crosse radar (KARX), 100 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
23 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458204, 5458205, 5458206, 5458207, 5458208, 5458209, 5458210, 5458211, 5458212, 5458213, 5458214, 5458215, 5458216, 5458217, 5458218, 5458219, 5458220, 5458221, 5458222, 5458223, 5458224, 5458225, 5458226.